Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Having infection due to blood clot, low grade fever after total hysterectomy

Hello! I had a total hysterectomy 5 weeks ago. I have been in and out of the hospital bc after taking a cat scan it was found that I have a blood clot near the vaginal cuff. It started at 6cm and was recently at 3cm. I was sent home without antibiotics to see if my body could break down/take care of the clot. I have been having low grade fevers 100.2. Blood test and urine test does not show an infection but the dr said there still could be an infection with the blood clot. dr to call back tomorrow bc they are waiting to see how my fever does tonight without taking any motrin or tylenol . They will then decide tomorrow if I will go on 1 month of anitbiotics or possibly repeat cat scan to see status of clot. While I was in the hospital they gave me 3 antibiotics by iv and then sent me home to finish 5 days. A few days after finishing medication started with low grade fevers again. Could a blood clot cause this type of thing? Does antibiotic usually take care of this ? Do they have to drain a blood clot/fluid collection?How long does it take for your body to absorb a clot? They gave me 1 shot of a blood thinner in my stomach while in the hospital. Do I need anything else? During my hysterectomy they found stage 4 endometriosis . Extensive work done on bladder, bowel etc. Thank you Suzanne
Asked On : Fri, 4 Mar 2011
Answers:  1 Views:  366
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Hi. Blood being a nutrient is a high source of infection and in major abdominal surgeries sometimes clots form. The repeat scan will definately tell us if the size is decreasing. I think it is almost sure that your clot is infected and this is the reason for your fevers. You have been administered I.V antibiotics already and i think if the fever persists then you will be put on antibiotics again.
Answered: Fri, 4 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor